Alert archive / Colorado / Flash Flood Warnings in 2015
Flash Flood Warning 30, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jul 19, 2015, 4:02 PM MDT for Cheyenne County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2015, 4:02 PM MDT (22:02 UTC)
- Expired
- Jul 19, 2015, 7:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Cheyenne County, CO
The radar
The Pueblo radar (KPUX), 114 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
502
WGUS53 KGLD 192202
FFWGLD
COC017-200100-
/O.NEW.KGLD.FF.W.0030.150719T2202Z-150720T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
402 PM MDT SUN JUL 19 2015
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 700 PM MDT
* AT 401 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KIT CARSON...WILD HORSE AND AROYA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3888 10316 3889 10260 3861 10259 3861 10317
$$
LUNDQUIST1 follow-up statement
151 WGUS73 KGLD 200018 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 618 PM MDT SUN JUL 19 2015 COC017-200100- /O.CON.KGLD.FF.W.0030.000000T0000Z-150720T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHEYENNE CO- 618 PM MDT SUN JUL 19 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTHWESTERN CHEYENNE COUNTY... AT 617 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA...WITH THE HIGHEST RAINFALL AMOUNTS ALONG AND SOUTH OF HIGHWAY 40. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING MAY ALREADY BE OCCURRING. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... KIT CARSON...WILD HORSE AND AROYA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. && LAT...LON 3888 10316 3889 10260 3861 10259 3861 10317 $$ LUNDQUIST
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 2:54 PM MDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 19, 2:54 PM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
254 PM MDT SUN JUL 19 2015
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 157 PM MDT SUN JUL 19 2015
COMPLICATED SURFACE PATTERN IN PLACE. EITHER OR SOME COMBINATION
OF A LEFT OVER OUTFLOW BOUNDARY...SURFACE TROUGH RETREATING FRONT
IS NOW NEAR OR OVER THE SOUTHERN PORTION OF THE AREA. SHORTWAVE
TROUGH IS STARTING TO MOVE THROUGH FROM THE SOUTH AND WEST. A WEAK
RIGHT REAR QUADRANT IS MOVING THROUGH THE AREA DURING THE NIGHT.
THE RAP IS CATCHING THE SURFACE WIND FIELD THE BEST RIGHT NOW. IT
AND THE HRRR WHICH DID WELL FROM LAST NIGHT...IS CATCHING THE WIND
FIELD AND THE CURRENT AND EXPECTED THUNDERSTORM DEVELOPMENT VERY
WELL RIGHT NOW. STORMS WILL CONTINUE INCREASE IN COVERAGE AND
INTENSITY THROUGH TONIGHT AS STORMS MOVE ACROSS THE AREA THROUGH
THE OVERNIGHT HOURS.
VERY UNSTABLE AIR MASS AND EXPECT SOME OF THESE STORMS TO BECOME
SEVERE. HOWEVER THE BIGGEST THREAT WILL BE THE HEAVY RAINFALL AND
POSSIBLE FLASH FLOODING. AIR MASS REMAINS VERY MOIST THROUGH A
DEEP DEPTH. WHERE THE THREAT FOR HEAVY RAINFALL MATCHES UP WITH
WHERE HEAVY RAINFALL/SOME FLASH FLOODING OCCURRED LAST NIGHT/EARLY
THIS MORNING IS OVER THE SOUTHERN HALF OF THE AREA. THEREFORE A
FLASH FLOOD WATCH HAS BEEN ISSUED THROUGH TONIGHT.
VERY LIGHT LINGERING RAINFALL MAY BE AROUND THROUGH MID MORNING.
AFTER THAT IT SHOULD STAY QUIET UNTIL MID AFTERNOON. WEST TO
NORTHWEST FLOW ALOFT WITH ANOTHER SHORTWAVE TROUGH TO MOVE
THROUGH. AIR MASS DOES NOT APPEAR AS MOIST. ALSO SURFACE BOUNDARY
LOOKS TO BE SOUTH OF AREA. MODELS ARE NOT VERY EXCITED ABOUT THE
AFTERNOON RAINFALL CHANCES. HOWEVER CONSIDERING THE RESIDUAL
MOISTURE IN PLACE AND A SHORTWAVE TROUGH IN A WEST TO NORTHWEST
FLOW ALOFT...AM KEEPING SLIGHT TO CHANCE POPS FOR NOW.
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 254 PM MDT SUN JUL 19 2015
FOR THE EXTENDED FORECAST PERIOD...NEEDED TO MAKE SOME CHANGES FOR
THIS RUN AS MODELS HAVE COME INTO BETTER AGREEMENT WITH RESPECT TO
TWO FEATURES. FIRST...GUIDANCE IS HONING IN ON A MORE SOUTHERN
SOLUTION WITH REGARDS TO PRECIPITATION CHANCES MONDAY NIGHT THROUGH
TUESDAY NIGHT. THIS IS LIKELY DUE TO A FURTHER SOUTH PUSH FROM THE
FRONT THAN ORIGINALLY ANTICIPATED. SECOND...GUIDANCE IS IN BETTER
AGREEMENT ON THE LOCATION AND STRENGTH OF THE 500 MB HIGH PRESSURE
RIDGE THAT DEVELOPS TOWARDS THE END OF THE WEEK.
BEGINNING WITH MONDAY NIGHT...ANTICIPATE RELATIVELY QUIET WEATHER
DUE TO THE FRONT AND THUS CONVECTIVE ACTIVITY REMAINING FURTHER
SOUTH. SOME MODELS CONTINUE INDICATING ISENTROPIC LIFT DEVELOPING AS
A LOW LEVEL JET STRENGTHENS OVER THE FRONT. A NARROW TONGUE OF
INSTABILITY RETURNS WITHIN THE SOUTHEASTER FLOW EARLY TUESDAY
MORNING SO SOME ELEVATED SHOWERS/STORMS MAY BE ABLE TO DEVELOP. ALL
PARAMETERS ARE DELAYED BY 6-12 HOURS FROM YESTERDAY SO ACTIVITY MAY
HOLD OFF UNTIL AFTER SUNRISE TUESDAY. THEREFORE...LOWERED POPS FOR
MONDAY NIGHT.
FOR TUESDAY THROUGH WEDNESDAY...ANOTHER WET PERIOD IS ANTICIPATED.
UNCERTAINTY REMAINS ON THE EXACT AXIS WHERE THE RAIN WILL OCCUR. IN
ADDITION...THERE MAY BE A TIGHT GRADIENT BETWEEN LITTLE TO NO
RAINFALL AND ANOTHER ROUND OF BENEFICIAL SOAKING RAINS. THE BEST
FORCING SHOULD ARRIVE DURING THE DAY TUESDAY...SLOWLY TRANSITIONING
INTO CENTRAL KANSAS BY WEDNEDAY MORNING. THEREFORE...THE BEST
CHANCES FOR WIDESPREAD PRECIPITATION SHOULD OCCUR TUESDAY NIGHT WITH
CHANCES DIMINISHING WEDNESDAY. PRECIPITABLE WATER VALUES INCREASE
TUESDAY AND TUESDAY NIGHT...REACHING A MAXIMUM NEAR 1.60 INCHES BY
WEDNESDAY MORNING. THEREFORE...RAIN COULD BE HEAVY AT TIMES WITH
SOME THUNDERSTORMS.
BY LATE WEDNESDAY INTO THURSDAY...THE RIDGE OF HIGH PRESSURE OVER
THE SOUTHERN UNITED STATES SLIDES WEST AND STRENGTHENS/BUILDS NORTH
OVER THE HIGH PLAINS. THIS SHOULD LEAD TO AN END IN PRECIPITATION
CHANCES FOR THE MOST PART AS WELL AS A RETURN TO HOT TEMPERATURES.
FOR THURSDAY THROUGH AT LEAST NEXT WEEKEND...SOME MEMBERS OF THE
FORECAST GUIDANCE DO INDICATE CHANCES FOR ISOLATED THUNDERSTORMS.
HOWEVER...THERE IS NOT A CONSISTENT SIGNAL AMONGST THE GUIDANCE AND
NO TIME PERIODS IN PARTICULAR TO HONE IN ON. IN FACT...THINK THAT
MOST LIKELY THE REGION REMAINS DRY DUE TO CLOSENESS/STRENGTH OF THE
HIGH PRESSURE RIDGE.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1143 AM MDT SUN JUL 19 2015
SIMILAR SETUP TO LAST NIGHTS ROUND OF THUNDERSTORMS. AT THIS TIME
IT LOOKS LIKE THUNDERSTORMS WILL START A LITTLE EARLIER. THE
STORMS LOOK A LITTLE FURTHER SOUTH THAN THEY DID LAST NIGHT. KGLD
STILL LOOKS LIKE THE BEST CHANCE TO BE AFFECTED BY THE
THUNDERSTORMS. SO CHOSE TO PUT VCTS AT KGLD AT 21Z WITH A
PREVAILING THUNDERSTORM FORECAST FROM 00Z TO 04Z. AT THIS TIME FOR
KGLD KEPT CONDITIONS AT VFR FOR THE ENTIRE TIME BUT IF A STRONG
STORM MOVES ACROSS THEN MVFR CONDITIONS WILL BE POSSIBLE.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE TOMORROW AFTERNOON BUT CHOSE
TO KEEP ANY THUNDERSTORM MENTION OUT OF THE TAF.
DO NOT FEEL AS CONFIDENT ABOUT KMCK GETTING THUNDERSTORMS BUT IT
WILL BE CLOSE. CHOSE TO PUT IN VCTS THERE FROM 01Z TO 05Z. VFR
CONDITIONS ARE EXPECTED THROUGH THE ENTIRE TIME. ALSO KEPT ANY
MENTION THUNDERSTORMS OUT FOR MONDAY AFTERNOON AT THIS TIME.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KSZ013>016-027>029-
041-042.
CO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR COZ091-092.
NE...NONE.
&&
SHORT TERM...BULLER
LONG TERM...RRH
AVIATION...BULLERHazardous weather outlook, Jul 19, 2:21 PM MDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 221 PM MDT SUN JUL 19 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 221 PM MDT SUN JUL 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH THE REST OF THE AFTERNOON AND CONTINUE THROUGH THE OVERNIGHT HOURS. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. FLASH FLOODING IS POSSIBLE FOR LOCATIONS THAT RECEIVED HEAVY RAINFALL LAST NIGHT AND EARLY THIS MORNING. AS RESULT...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR LOCATIONS ROUGHLY ALONG AND SOUTH OF A FLAGLER TO COLBY TO HILL CITY LINE. ALSO AN ISOLATED TORNADO CANNOT BE RULED OUT THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FROM MONDAY THROUGH WEDNESDAY NIGHT. A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. FLASH FLOODING IS POSSIBLE FOR LOCATIONS THAT HAVE RECEIVED MULTIPLE ROUNDS OF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jul 19, 10:37 AM MDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1037 AM MDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM TSTM WND DMG BOGUE 39.36N 99.69W
07/19/2015 GRAHAM KS PUBLIC
SOCIAL MEDIA REPORT. TREES...LARGE TREE BRANCHES AND
POWERLINES DOWN IN BOGUE. TIME ESTIMATED FROM RADAR.
1015 AM HEAVY RAIN TASCO 39.35N 100.29W
07/19/2015 M1.80 INCH SHERIDAN KS PUBLIC
SOCIAL MEDIA REPORT.
1015 AM HEAVY RAIN 13 N HILL CITY 39.55N 99.85W
07/19/2015 M1.79 INCH GRAHAM KS PUBLIC
SOCIAL MEDIA REPORT.
1015 AM HEAVY RAIN 10 S HILL CITY 39.22N 99.85W
07/19/2015 M1.50 INCH GRAHAM KS PUBLIC
SOCIAL MEDIA REPORT.
1015 AM HEAVY RAIN LEOTI 38.48N 101.36W
07/19/2015 M1.40 INCH WICHITA KS PUBLIC
SOCIAL MEDIA REPORT.
1032 AM HEAVY RAIN 4 NW LEOTI 38.52N 101.41W
07/19/2015 M3.00 INCH WICHITA KS PUBLIC
SOCIAL MEDIA REPORT.
1032 AM HEAVY RAIN 1 S GOODLAND 39.33N 101.71W
07/19/2015 M1.50 INCH SHERMAN KS PUBLIC
SOCIAL MEDIA REPORT.
&&
RHUSTEDSpecial weather statement, Jul 19, 2:44 PM MDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 244 PM MDT SUN JUL 19 2015 COZ091-092-192115- KIT CARSON COUNTY CO-CHEYENNE COUNTY CO- 244 PM MDT SUN JUL 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEYENNE AND KIT CARSON COUNTIES UNTIL 315 PM MDT... AT 244 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTH OF VONA TO NEAR BOYERO...AND MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... BURLINGTON...STRATTON...FLAGLER...SEIBERT...BETHUNE...VONA...WILD HORSE AND AROYA. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 390 AND 437. HIGHWAY 385 BETWEEN MILE MARKERS 186 AND 195. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR EAST CENTRAL COLORADO. LAT...LON 3956 10315 3957 10235 3933 10221 3861 10317 TIME...MOT...LOC 2044Z 223DEG 30KT 3936 10277 3891 10326 LUNDQUIST
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:49 PM MDT | Special Weather Statement | GLD | Kit Carson | 26 min |
| Jul 18, 7:14 PM MDT | Special Weather Statement | GLD | Washington | 16 min |
| Jul 18, 7:23 PM MDT | Special Weather Statement | GLD | Cheyenne | 22 min |
| Jul 18, 7:29 PM MDT | Special Weather Statement | GLD | Washington | 31 min |
| Jul 18, 7:44 PM MDT | Special Weather Statement | GLD | Cheyenne | 16 min |
| Jul 18, 7:55 PM MDT | Special Weather Statement | GLD | Kit Carson | 20 min |
| Jul 18, 7:58 PM MDT | Special Weather Statement | GLD | Kit Carson, Yuma | 32 min |
| Jul 18, 8:01 PM MDT | Special Weather Statement | GLD | Kiowa | 14 min |
| Jul 18, 8:12 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 37 min |
| Jul 18, 8:22 PM MDT | Special Weather Statement | GLD | Yuma | 23 min |
| Jul 18, 8:25 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 50 min |
| Jul 18, 8:45 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 60 min |
| Jul 18, 9:35 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 40 min |
| Jul 19, 2:04 PM MDT | Flash Flood Watch | GLD | Cheyenne, Kit Carson | 6 hr |
| Jul 19, 2:44 PM MDT | Special Weather Statement | GLD | Kit Carson | 31 min |
| Jul 19, 2:48 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 57 min |
| Jul 19, 2:58 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 62 min |
| Jul 19, 3:09 PM MDT | Flash Flood Warning | GLD | Kit Carson | 3 hr |
| Jul 19, 3:14 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 61 min |
| Jul 19, 3:40 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 44 min |
| Jul 19, 3:46 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 59 min |
| Jul 19, 4:18 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 57 min |
| Jul 19, 4:33 PM MDT | Special Weather Statement | GLD | Kit Carson | 27 min |
| Jul 19, 4:41 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 64 min |
| Jul 19, 4:49 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 56 min |
| Jul 19, 5:11 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 64 min |
| Jul 19, 5:20 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 55 min |
Nearby
Flash Flood Warnings in Colorado, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.